MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; BREATHING CIRCUIT
Model Number RT225
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The subject mr290 vented autofeed humidification chamber has been requested to be returned to fisher & paykel healthcare in new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in china reported that a mr290v vented autofeed humidification chamber was found leaking water from a crack on the chamber's dome after two days of use.The healthcare facility reported that the patient's oxygen slightly decreased to around 85%, however no additional medical intervention was required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Correction: section d9: no.Device not available for evaluation.Section g2: added other regulatory authority (nmpa).Section h11: method: the subject mr290v vented autofeed humidification chamber was not returned to fisher & paykel (f&p) healthcare in new zealand for evaluation.Our investigation is therefore based on the information and photographs provided by the healthcare facility, and our knowledge of the product.Results: a review of the provided photographs confirms the presence of a crack on the side of the chamber's dome.Conclusion: based on the information provided by the healthcare facility and without the return of the subject device, we are unable to determine the cause of the crack.Every mr290v humidification chamber is pressure tested following the manufacturing process and any holes, cracks, or leaks would be identified during this process.In addition, the pressure test is followed by a visual inspection of each chamber.Any chamber which fails these tests is rejected.The subject mr290v humidification chamber would have met the required specifications at the time of production.The user instructions that accompany the mr290v humidification chamber state the following: - do not use the chamber if the seals are not intact when received, or if it has been dropped.- visually inspect breathing sets for damage (e.G.Crushed tube or cracked connector) before use and replace if damaged.- ensure appropriate ventilator and flow source alarms are set before connecting breathing set to patient.- do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers.- perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.- ensure there is a water supply connected.
 
Additional Manufacturer Narrative
(b)(4).Corrections: section b5: updated.Section d1: brand name updated to fisher & paykel healthcare.Section d2a: common device name updated to breathing circuit.Section d2b: product code updated to bze.Section d4: device details updated.Section g4: pma/510(k) number updated.Section g3: date corrected.Section h11: method: the subject mr290v vented autofeed humidification chamber was not returned to fisher & paykel (f&p) healthcare in new zealand for evaluation.Our investigation is therefore based on the information and photographs provided by the healthcare facility, and our knowledge of the product.Results: a review of the provided photographs confirms the presence of a crack on the side of the chamber's dome.Conclusion: based on the information provided by the healthcare facility and without the return of the subject device, we are unable to determine the cause of the crack.Every mr290v humidification chamber is pressure tested following the manufacturing process and any holes, cracks, or leaks would be identified during this process.In addition, the pressure test is followed by a visual inspection of each chamber.Any chamber which fails these tests is rejected.The subject mr290v humidification chamber would have met the required specifications at the time of production.The user instructions that accompany the rt225 infant ventilator circuit state the following: do not use the chamber if the seals are not intact when received, or if it has been dropped.Visually inspect breathing sets for damage (e.G.Crushed tube or cracked connector) before use and replace if damaged.Ensure appropriate ventilator and flow source alarms are set before connecting breathing set to patient.Do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers.Perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient.Ensure there is a water supply connected to the chamber and that water is present in the chamber.
 
Event or Problem Description
A healthcare facility in china reported that an mr290v vented autofeed humidification chamber provided with an rt225 infant ventilator circuit was found leaking water from a crack on the chamber's dome after two days of use.The healthcare facility reported that the patient's oxygen slightly decreased to around 85%, however no additional medical intervention was required.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
BREATHING CIRCUIT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19581904
Report Number9611451-2024-00437
Device Sequence Number7279816
Product Code BZE
UDI-Device Identifier09420012431080
UDI-Public(01)09420012431080(10)2102497638(11)230127(17)280127
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT225
Device Catalogue NumberRT225
Device Lot Number2102497638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer05/20/2024
08/19/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/24/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RT225 INFANT VENTILATOR CIRCUIT SINGLE HEATED.; RT225 INFANT VENTILATOR CIRCUIT SINGLE HEATED.
Patient Age3 DA
Patient SexUnknown